Networked \(H_{\infty }\) control of linear systems with state quantization. (English) Zbl 1126.93338

Summary: This paper addresses the problem of \(H_{\infty }\) controller design for linear systems over digital communication networks. A new model is proposed to describe both the network conditions and the state quantization of the networked control systems in a unified framework. From this model, a quantized state feedback strategy is developed for global and asymptotical stabilization of the networked control systems. The same \(H_{\infty }\) disturbance attenuation level as that in the case without quantization is achieved. Numerical examples are given to demonstrate the effectiveness of the proposed method.


93B36 \(H^\infty\)-control
93B52 Feedback control
93D20 Asymptotic stability in control theory
93C05 Linear systems in control theory
93C15 Control/observation systems governed by ordinary differential equations
Full Text: DOI


[1] Brockett, R. W.; Liberzon, D., Quantized feedback stabilization of linear systems, IEEE Transactions on Automatic Control, 45, 1279-1289 (2000) · Zbl 0988.93069
[2] Delvenne, J. C., An optimal quantized feedback strategy for scalar linear systems, IEEE Transactions on Automatic Control, 51, 298-303 (2006) · Zbl 1366.93217
[3] Delchumps, D. F., Stabilizing a linear system with quantized state feedback, IEEE Transactions on Automatic Control, 35, 916-924 (1990) · Zbl 0719.93067
[4] Fu, M. Y.; Xie, L. H., The sector bound approach to quantized feedback control, IEEE Transactions on Automatic Control, 50, 1698-1711 (2005) · Zbl 1365.81064
[5] Hale, J. K.; Verduyn-Lunel, S. M., Introduction to Functional Differential Equations (1993), Springer Verlag: Springer Verlag NewYork · Zbl 0787.34002
[6] Iwasaki, T.; Skelton, R. E.; Grigoriadis, K. M., A Unified Algebraic Approach to Linear Control Design (1998), Taylor Francis: Taylor Francis London
[7] Kung, H. Y.; Lin, M. H.; Kuo, F. W., Dynamic QoS queuing control mechanism for multimedia differentiated services, Information Sciences, 176, 3453-3471 (2006)
[8] Kim, D. S.; Lee, Y. S.; Kwon, W. H.; Park, H. S., Maximum allowable delay bounds of networked control systems, Control Engineering Practice, 11, 1301-1313 (2003)
[9] Lian, F. L.; Moyne, J. R.; Tilbury, D. M., Performance evaluation of control networks: Ethernet, ControlNet, and DeviceNet, IEEE Control Systems Magazine, 21, 66-83 (2001)
[10] Libemon, D., Hybrid feedback stabilization of systems with quantized signals, Automatica, 39, 1543-1554 (2003) · Zbl 1030.93042
[11] Lee, S. Y.; Park, S.; Kim, W. C., An efficient location encoding method for moving objects using hierarchical administrative district and road network, Information Sciences, 177, 832-843 (2007)
[13] Montestruque, L.; Antsaklis, P. J., Static and dynamic quantization in model-based networked control systems, International Journal of Control, 80, 87-101 (2007) · Zbl 1112.68006
[16] Tian, Yu-Chu; Yu, Zu-Guo; Fidge, Colin, Multifractal nature of network induced time delay in networked control systems, Physics Letters A, 361, 103-107 (2007) · Zbl 1170.68318
[17] Tipsuwan, Y.; Chow, M.-Y., On the gain scheduling for networked pi controller over IP network, IEEE Transactions on Mechatronics, 9, 491-498 (2004)
[18] Wong, Y. C.; Wang, T. P.; Lin, Y. B., Effects of route optimization on out-of-order packet delivery in mobile IP networks, Information Sciences, 169, 263-278 (2005)
[19] Yue, D.; Han, Q. L.; Peng, C., State feedback controller design of networked control systems, IEEE Transactions on Circuits and Systems II: Analog and Digital Signal Processing, 51, 640-644 (2004)
[20] Yue, D.; Peng, C.; Tang, G. Y., Guaranteed cost control of linear systems over networks with state and input quantisations, IEE Proceeding: Control Theory and Application, 153, 658-664 (2006)
[21] Yu, M.; Wang, L.; Chu, T. G.; Hao, F., Stabilization of networked control systems with data packet dropout and transmission delays: continuous-time case, European Journal of Control, 11, 40-49 (2004) · Zbl 1293.93622
[22] Yue, D.; Han, Q. L.; Lam, J., Network-based robust \(H_∞\) control of systems with uncertainty, Automatica, 6, 999-1007 (2005) · Zbl 1091.93007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.